Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Ultrapowers and local properties of Banach spaces

Author: Jacques Stern
Journal: Trans. Amer. Math. Soc. 240 (1978), 231-252
MSC: Primary 46B99; Secondary 03C20, 46E30
MathSciNet review: 489594
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The present paper is an approach to the local theory of Banach spaces via the ultrapower construction. It includes a detailed study of ultrapowers and their dual spaces as well as a definition of a new notion, the notion of a u-extension of a Banach space. All these tools are used to give a unified definition of many classes of Banach spaces characterized by local properties (such as the $ {\mathcal{L}_p}$-spaces). Many examples are given; also, as an application, it is proved that any $ {\mathcal{L}_p}$-space, $ 1 < p < \infty $, has an ultrapower which is isomorphic to an $ {L_p}$-space.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46B99, 03C20, 46E30

Retrieve articles in all journals with MSC: 46B99, 03C20, 46E30

Additional Information

PII: S 0002-9947(1978)0489594-0
Article copyright: © Copyright 1978 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia